Hail, Saguache
- When
- July 15, 3:06 PM MST to 3:11 PM MST
- Where
- Saguache County, 5 mi NW of Center
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.800, -106.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 15, 1:00 PM MST, 2 hours 6 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 200 PM MDT SUN JUL 15 2001 CORRECTED TONIGHT PERIOD. MAIN CONCERN IS POPS THROUGH THE PERIOD. CURRENTLY THERE ARE A FEW SHOWERS AND THUNDERSTORMS...MAINLY OVER THE MOUNTAINS. DEW POINTS ARE IN THE MID 40S TO MID 50S...AS COMPARED TO YESTERDAYS UPPER 50S AND LOWER 60S. SHORTWAVE MOVED THROUGH NW CO THIS MORNING AND IS MAINLY AFFECTING WY NOW. WATER VAPOR SHOWS DRIER AIR OVER MUCH OF THE AREA TODAY AS WELL. TONIGHT THE UPPER HIGH WILL BE CENTERED OVER ABOUT N CNTRL TX WITH A TROUGH ALONG THE WEST COAST AND SW FLOW OVER CO. SW TO W LOW LEVEL WINDS THIS MORNING BROUGHT SOME DRYING. LAST EVENING SPECIFIC HUMIDITIES OVER THE EASTERN PLAINS WERE AROUND 6G/KG...TONIGHT THEY ARE FORECAST TO BE 4.5 TO ABOUT 5G/KG. 700MB WINDS THIS EVENING ARE EXPECTED TO BE 10 TO 15 KTS...WITH 500MB WINDS AT 25 TO 30KTS...AND WITH RELATIVELY DRIER AIR OVER THE AREA...DO NOT EXPECT FLASH FLOODING THREAT TO BE AS GREAT AS PREVIOUS DAYS...AS STORMS SHOULD NOT BE SLOW MOVING. EXPECT ACTIVITY TO BE JUST DURING THE EVENING HOURS. POPS THIS EVENING WILL NOT BE AS HIGH AS PREVIOUS DAYS. OVERNIGHT LOWS WILL BE NEAR SEASONAL. WINDS AT 500 MB ARE EXPECTED TO INCREASE TONIGHT TO AROUND 35KTS...AND WILL ADD SOME WIND TO THE FORECAST FOR THE HIGHER PEAKS. MONDAY LOOKS RELATIVELY DRY AS WELL WITH SW FLOW ALOFT...MUCH THE SAME AS TODAY. PW VALUES ARE LOWER THAN RECENT DAYS. TEMPS AT 700MB WARM ABOUT 2 DEG C. CURRENT FORECAST WITH LOW POPS AND SLIGHTLY WARMER TEMPS STILL LOOKS GOOD. HAVE ADDED SOME WINDS TO THE HIGHER PEAKS AS WELL AS 500MB WINDS FORECAST TO BE 30 TO 35KTS THE UPPER JET MOVING ACROSS WESTERN CO. AFTER SOME LOW EVENING POPS SKIES ACROSS THE AREA WILL BE MOSTLY CLEAR OR PARTLY CLOUDY...AND OVERNIGHT LOWS WILL AGAIN BE SEASONAL. TUESDAY THE UPPER HIGH LOOKS TO REMAIN CENTERED AROUND THE CENTRAL TX AND OK BORDER AREA WITH A TROUGH STILL OVER THE WEST COAST... LEAVING THE WEATHER OVER THE FORECAST AREA MUCH THE SAME AS ON MONDAY...WITH REGARD TO POPS AND TEMPS. EXTENDED (WED-SUN): THE UPPER HIGH LOOKS TO BE CENTERED OVER OK ON WED WITH A TROUGH STILL TO THE WEST. THE AVN HINTS AT A SLIGHT INCREASE IN MOISTURE. TEMPS REMAIN ABOUT THE SAME. THERE IS LITTLE CHANGE THEN THROUGH SATURDAY...EXCEPT THAT THE UPPER HIGH CENTER SHIFTS BACK WEST AGAIN. WILL LEAVE IN SOME POPS EACH DAY ESPECIALLY FOR THE MTNS MRF SHOWS A FRONT MOVING INTO THE EASTERN CO PLAINS LATE SAT OR EARLY SUN. THIS BRINGS UPSLOPE AND AN INCREASE IN MOISTURE WITH SPECIFIC HUMIDITIES UP TO AROUND 6G/KG...MEANING A BETTER CHANCE FOR PRECIP ON THE EASTERN PLAINS FOR SUNDAY. PUB...NONE.
COZ058>081-151900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1150 AM MDT SUN JUL 15 2001 ...SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION MAY BE NECESSARY AFTER 200 PM FOR ONE OR TWO SEVERE THUNDERSTORMS OVER THE SOUTHEASTERN PLAINS... RESIDUAL MOISTURE AND DAYTIME HEATING WILL COMBINE TODAY TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. ATMOSPHERIC MOISTURE HAS DECREASED OVER THE AREA...AND THE WINDS ALOFT ARE STRONG ENOUGH TO KEEP STORMS FROM BEING SLOW MOVING. AS A RESULT THE THREAT FOR HEAVY RAIN AND FLASH FLOODING IS NOT AS GREAT AS IN THE PAST FEW DAYS. HOWEVER SOME STRONGER STORMS COULD STILL PRODUCE HEAVY RAIN. THE BEST LOW LEVEL MOISTURE AND GREATEST INSTABILITY IS EXPECTED TO BE OVER THE FAR EASTERN PLAINS TODAY...MAINLY EAST OF LA JUNTA. ONE OR TWO SEVERE STORMS ARE POSSIBLE OVER THE EASTERN PLAINS...BUT THE MOST FAVORABLE AREA WOULD BE OVER THE FAR EAST PLAINS IN THE EVENING. THE MAIN THREATS FROM SEVERE STORMS THAT MAY DEVELOP...WILL BE HAIL NEAR 1 INCH IN DIAMETER AND WIND GUSTS TO AROUND 60 MPH.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259574.